| Catalog Number |
EP8755H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 9/11/2024 h6 component code: g07002 - pending evaluation of returned device this report is being submitted pursuant to the provisions of 21 cfr.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: ¿ please clarify how many detachment of needle and thread ¿ did any needle piece fall into the patient? if yes, ¿ was the needle piece(s) retrieved during the same procedure? ¿ were x-rays taken to locate the needle piece(s)? ¿ what measures were taken to retrieve the broken piece? ¿ was there any additional tissue damage as a result of searching for the needle piece? ¿ if not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? ¿ please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) a device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6)2024 and suture was used.It was reported that the surgeon performed cabg and two sutures had issue with needle breakage, and few had detachment of needle and thread.They opened another box of same code and continued the procedure.Procedure was performed successfully till the end, no consequences for patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 9/16/2024 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: ¿ please clarify how many detachments of needle and thread - 4 ¿ did any needle piece fall into the patient? - no ¿ please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) katarina karimanovic, head or nurse cardiosurgery dept.Kb dubrava, present during surgery.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/18/2024.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Sixteen representative unopened samples were received for analysis.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.